South Carolina, 2012

Flooding in South Carolina, May 14, 2012

May 14, 2012 · NWS ILM · 3 events in 1 county or zone

A persistent slow moving thunderstorm produce flooding around the town of Conway.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A persistent slow moving thunderstorm produce flooding around the town of Conway.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 14, 2:29 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, May 14, 2:29 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EDT MON MAY 14 2012

.SYNOPSIS...
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF
THE UPCOMING WEEK...AS A LOW PRESSURE SYSTEM ACROSS THE GULF
COAST STATES MOVES SLOWLY NORTHEAST ACROSS THE REGION. A COLD
FRONT WILL PUSH OFFSHORE BY THURSDAY WITH DRIER CONDITIONS
EXPECTED INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM MONDAY...MAIN FOCUS FOR THE SHORT TERM IS THE RELATIVELY
STRONGLY FORCED AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING
BASICALLY SOUTH TO NORTH AND JOGGING TO THE EAST EVER SO SLIGHTLY.
WILL GO WITH CATEGORICAL POPS WEST BASICALLY IN THIS AREA THROUGH
THE AFTERNOON AND EARLY EVENING HOURS WITH CHANCE ELSEWHERE.
FORECAST CHALLENGE IS HOW THIS AREA HOLDS TOGETHER THROUGH THE
OVERNIGHT AREAS.

THE FORCING APPEARS TO BE FAVORING COUPLED 200-300MB DIVERGENCE WITH
THE LOW LEVEL CONVERGENCE OF THE FRONT. THIS FRONT WILL MAKE LITTLE
IF ANY EASTWARD PROGRESS TO THE EAST OVERNIGHT. THE UPPER LEVEL
FORCING MOVES OFF TO THE NORTH AND EAST AND BECOMES MORE DIFFUSE.
CONSIDERING THESE FACTORS AND THE INHERIT DIURNAL NATURE OF THE
ACTIVITY HAVE DRAMATICALLY DECREASED POPS FOR THE OVERNIGHT HOURS. I
DO KEEP CHANCE VALUES IN THE WESTERN COUNTIES AND OFFSHORE WITH THE
COASTAL AREAS IN A RELATIVE MINIMUM. OVERNIGHT LOWS SHOULD HOVER IN
THE MIDDLE 60S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 PM MONDAY...HIGHLY AMPLIFIED MID TO UPPER LEVEL TROUGH
REACHING DOWN FROM THE GREAT LAKES TO THE GULF OF MEXICO WILL
TRACK SLOWLY EAST THROUGH THE PERIOD AS SURFACE LOW REMAINS OVER
THE CAROLNAS JUST TO OUR WEST. THIS WILL MAINTAIN A DEEP S-SW FLOW
OF WARM MOIST AIR INTO THE AREA UNTIL IT EVENTUALLY MOVES TO THE
COAST PUSHING A COLD FRONT THROUGH THE CAROLINAS WED NIGHT INTO
EARLY THURSDAY. SHORTWAVE ENERGY ROTATING AROUND THIS TROUGH WILL
TRACK ACROSS THE CAROLINAS KEEPING UNSETTLED WEATHER THROUGH THE
PERIOD. PLENTY OF CIRRUS CLOUDS WILL STREAM IN FROM CONVECTION
UPSTREAM WHILE OTHER CLOUD DEVELOPMENT WILL COMBINE TO KEEP CLOUDS
IN THE FORECAST THROUGHOUT. NAM/GFS SHOWING A LULL IN PCP AND
POSSIBLY A BRIGHTENING OF SKIES TUES AFTN IN A BIT OF SUBSIDENCE
ON BACK END OF ONE SHORTWAVE BEFORE ANOTHER COMES THROUGH LATER IN
THE DAY. THERE WILL BE PERIODS OF SHOWERS ASSOCIATED MAINLY WITH
PERTURBATIONS SWINGING THROUGH BUT THE BEST UPPER LEVEL SUPPORT
WILL COME ON WED AND SHOULD SEE WIDER COVERAGE OF SHWRS/TSTMS
THROUGH WED AFTN INTO THE EVENING IN MOIST UNSTABLE AIR AHEAD OF
COLD FRONT AS IT TRACKS THROUGH THE AREA. THE COLD FRONT SHOULD
CLEAR THE COAST BY DAYBREAK THURS WITH DRIER AIR FINALLY MAKING
ITS WAY IN AFTER THE SHORT TERM PERIOD.

TEMPS WILL BE VERY SIMILAR TUE AND WED...WITH HIGHS 80-83 BOTH DAYS
AND MINIMUMS IN THE LOW/MID 60S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...MINIMAL CHANGES TO THE EXTENDED THIS AFTERNOON WITH AN
ACTIVE RADAR. MEDIUM RANGE MODELS HAVE TRENDED TOWARD MORE OF A MORE
PROGRESSIVE SOLUTION ESPECIALLY EARLY ON. HYBRID SYSTEM SEEN IN
EARLIER CYCLES APPEARS LESS LIKELY NOW...ALTHOUGH IT CANT BE
COMPLETELY RULED OUT. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY BELOW
CLIMATOLOGY. POPS MAY ENTER THE FORECAST ONCE AGAIN AT THE END OF
THE PERIOD BUT TOO FAR OUT IN TIME TO INCLUDE AT THIS TIME.&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...PER CURRENT RADAR TRENDS CONFIDENCE IS HIGH THAT
PREDOMINATE SHOWERS WITH TEMPO THUNDERSTORMS WILL AFFECT BOTH
FLO/LBT TERMINALS THIS AFTERNOON. ALTHOUGH VERY SHORT PERIODS OF IFR
WILL OCCUR WITH THE THUNDERSTORMS WILL JUST INDICATE PREDOMINATE
MVFR CONDITIONS FOR NOW AND AMEND IF NECESSARY. WILL ALSO INDICATE
VCSH/VFR AT THE MYR/CRE TERMINALS AS LIGHT SHOWERS REMAIN JUST
INLAND. BUT AT THE ILM TERMINAL WHERE SHOWER DEVELOPMENT IS MORE
ROBUST WILL INCLUDE A TEMPO GROUP FOR SHOWERS/MVFR FOR SEVERAL HOURS
EARLY THIS AFTERNOON.

THE PRECIPITATION SHOULD END OR BECOME VERY ISOLATED THIS EVENING.
AT FLO/LBT THERE WILL BE A POTENTIAL FOR STRATUS/FOG THROUGH
SUNRISE...BUT SINCE BOUNDARY LAYER WINDS SHOULD ONLY DECREASE TO 15
KNOTS AND SKY COVER WILL BE BROKEN WILL ONLY INDICATE MVFR
CONDITIONS FOR NOW. IFR WILL BE A POSSIBILITY IF WINDS DECREASE
ENOUGH AND SKIES SCATTER. SHOWERS SHOULD DEVELOP AT THE COASTAL
TERMINALS IN THE PRE-DAWN HOURS...BUT CONFIDENCE IS STILL LOW AS TO
WHETHER THE ACTIVITY WILL BE ACTUALLY AT THE COAST OR OFFSHORE. WILL
JUST INDICATE VCSH IN COASTAL TAFS ATTM. THERE MAY BE A BETTER
CHANCE OF PRECIPITATION AT THE COASTAL TERMINALS ALONG THE SEA
BREEZE BY MID-LATE MORNING.

EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD
CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY
INTO SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM MONDAY...MAIN FOCUS FOR THE SHORT TERM IS THE RELATIVELY
STRONGLY FORCED AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING
BASICALLY SOUTH TO NORTH AND JOGGING TO THE EAST EVER SO SLIGHTLY.
WILL GO WITH CATEGORICAL POPS WEST BASICALLY IN THIS AREA THROUGH
THE AFTERNOON AND EARLY EVENING HOURS WITH CHANCE ELSEWHERE.
FORECAST CHALLENGE IS HOW THIS AREA HOLDS TOGETHER THROUGH THE
OVERNIGHT AREAS.

THE FORCING APPEARS TO BE FAVORING COUPLED 200-300MB DIVERGENCE WITH
THE LOW LEVEL CONVERGENCE OF THE FRONT. THIS FRONT WILL MAKE LITTLE
IF ANY EASTWARD PROGRESS TO THE EAST OVERNIGHT. THE UPPER LEVEL
FORCING MOVES OFF TO THE NORTH AND EAST AND BECOMES MORE DIFFUSE.
CONSIDERING THESE FACTORS AND THE INHERIT DIURNAL NATURE OF THE
ACTIVITY HAVE DRAMATICALLY DECREASED POPS FOR THE OVERNIGHT HOURS. I
DO KEEP CHANCE VALUES IN THE WESTERN COUNTIES AND OFFSHORE WITH THE
COASTAL AREAS IN A RELATIVE MINIMUM. OVERNIGHT LOWS SHOULD HOVER IN
THE MIDDLE 60S.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 PM MONDAY...SOUTH TO SOUTHWEST FLOW EXPECTED THROUGH THE
PERIOD AS LOW PRESSURE REMAINS OVER THE CAROLINAS TO THE WEST OF
THE WATERS WITH HIGH PRESSURE IN THE OFF SHORE WATERS TO THE EAST
BOTH TUES AND WED. THIS WILL ALSO KEEP UNSETTLED WEATHER THROUGH
THE PERIOD. A HIGHLY AMPLIFIED MID TO UPPER TROUGH WILL MOVE
SLOWLY EASTWARD PUSHING A COLD FRONT THROUGH THE WATERS BY THURS
MORNING. WINDS WILL BE UP TO 15 KTS THROUGH TUES AFTN AND WILL
DECREASE AND BEGIN TO VEER AROUND AS FRONT DRAWS NEAR LATE WED
INTO THURS. BY END OF PERIOD...THURS MORNING...WINDS WILL VEER
AROUND TO THE NW BEHIND COLD FRONT.

WILL START OUT WITH SLIGHTLY HIGHER SEAS TUES MORNING AND
LOWERING AS WINDS DIMINISH THROUGH WED BUT OVERALL THIS SOUTHERLY
PUSH WILL KEEP SEAS 2 TO 4 FT THROUGH MOST OF THE PERIOD. WINDS
AND SEAS WILL BE HIGHER IN AND AROUND ANY THUNDERSTORMS.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 300 PM MONDAY...NORTHEAST FLOW FOR THE MARINE COMMUNITY FOR THE
EXTENDED AS HIGH PRESSURE RIDGE EXTENDS FROM THE NORTHEAST DOWN
THROUGH THE APPALACHIANS. WIND SPEEDS WILL STAY HIGH ENOUGH...15-20
KNOTS TO KEEP SEAS INTERESTING ALTHOUGH THEY SHOULD AT THIS POINT
REMAIN JUST BELOW FLAG CRITERIA. CAVEAT TO THIS FORECAST WITH THIS
PATTERN ARE THE FREQUENT SURGES THAT ARE ALL BUT IMPOSSIBLE TO GAGE
THIS FAR OUT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SHK
SHORT TERM...RGZ
LONG TERM...III
AVIATION...SHK/MRR
Hazardous weather outlook, May 14, 4:05 AM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
505 AM EDT MON MAY 14 2012

AMZ250-252-254-256-150915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
505 AM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-150915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
505 AM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN
AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-150915-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
505 AM EDT MON MAY 14 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN
AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN
AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 14, 1:18 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
218 PM EDT MON MAY 14 2012

SCZ032-039-055-141915-
FLORENCE-INLAND GEORGETOWN-WILLIAMSBURG-
218 PM EDT MON MAY 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...WILLIAMSBURG
AND FLORENCE COUNTIES THROUGH 315 PM EDT...

AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TRIO...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE HEMINGWAY...HENRY...INDIANTOWN...
MORRISVILLE...NESMITH...SALTERS...TRIO AND STUCKEY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3388 7959 3369 7931 3343 7975 3356 7991
TIME...MOT...LOC 1818Z 221DEG 16KT 3354 7973

III
Special weather statement, May 14, 2:12 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT MON MAY 14 2012

NCZ087-096-099-142015-
BLADEN-COLUMBUS-ROBESON-
312 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 415 PM EDT...

AT 312 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF TOBERMORY TO 6 MILES SOUTHWEST
OF FAIRMONT...MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
ABBOTTSBURG...AMMON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...CHADBOURN...CHERRY GROVE...DUART AND EVERGREEN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3489 7892 3486 7892 3484 7890 3485 7882
      3485 7852 3486 7850 3476 7840 3420 7895
      3450 7931 3492 7897
TIME...MOT...LOC 1912Z 270DEG 23KT 3492 7885 3445 7917

DIGIORGI
Special weather statement, May 14, 3:06 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT MON MAY 14 2012

NCZ105-142100-
INLAND PENDER-
406 PM EDT MON MAY 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 500
PM EDT...

AT 405 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE STOCKING...OR ABOUT 6 MILES EAST OF BURGAW...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...MAPLE HILL...
MOORETOWN...WHITE STOCKING AND ST. HELENA.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3440 7783 3454 7797 3473 7773 3473 7768
      3470 7767 3453 7759
TIME...MOT...LOC 2005Z 231DEG 17KT 3453 7781

DIGIORGI
Local storm report, May 14, 3:26 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     2 NW DARLINGTON         34.32N  79.89W
05/14/2012                   DARLINGTON         SC   TRAINED SPOTTER

            LARGE TREE AROUND 3 FT IN DIAMETER FELL ON TRAILER ON
            WIRE RD NEAR INTERSECTION OF HIGHWAY 52. MAN INSIDE
            SLEEPING WAS NOT HARMED.

&&

EVENT NUMBER ILM1200089

RGZ
Local storm report, May 14, 3:51 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             CONWAY                  33.84N  79.06W
05/14/2012  E1.00 INCH       HORRY              SC   MEDIA

            QUARTER SIZE HAIL REPORTED IN DOWNTOWN CONWAY.

&&

EVENT NUMBER ILM1200090

LACORTE
Local storm report, May 14, 4:08 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
508 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             CONWAY                  33.84N  79.06W
05/14/2012  E0.88 INCH       HORRY              SC   PUBLIC

            NICKEL SIZE HAIL REPORTED IN CONWAY.

&&

EVENT NUMBER ILM1200091

LACORTE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Horry

When
May 14, 4:30 PM EST to 7:00 PM EST
Where
Horry County, 0.61 mi SSE of Jordanville to 1.51 mi SSE of Jordanville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.892, -79.225

Minor flooding was reported on Juniper Bay Road.

Flood, Horry

When
May 14, 4:30 PM EST to 7:00 PM EST
Where
Horry County, 0.53 mi WNW of Grissett to 0.6 mi WNW of Grissett
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.853, -79.028

Minor flooding was reported on East Country Club Drive.

Flood, Horry

When
May 14, 4:40 PM EST to 7:00 PM EST
Where
Horry County, 1.18 mi E of Grahamville to 1.14 mi ENE of Grahamville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.823, -78.900

Standing water was reported at the intersection of Serenity Place and Hwy 90.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2012Every state in 2012This day in weather historyWarnings in South Carolina, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 383060, 383061, 383059.